Texas, 2012Heat in Texas, June 26, 2012
June 26, 2012 · NWS FWD · 2 events in 2 counties and zones
A 42-year-old male died from a heat stroke in Harker Heights in Bell County. The man was working outside at the time of the stroke.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 42-year-old male died from a heat stroke in Harker Heights in Bell County. The man was working outside at the time of the stroke. Temperatures were around 105 degrees at the time. Denton County also reported 4 heat related illnesses during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 26, 2:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE JUN 26 2012
.DISCUSSION...
UPPER RIDGE REMAINS IN FIRM CONTROL OF NORTH TEXAS WEATHER AND IS
RESULTING IN VERY HOT TEMPERATURES ACROSS THE REGION. TEMPERATURES
RANGE BETWEEN 100 AND 107 DEGREES WITH SIMILAR HEAT INDEX VALUES.
DEEP MIXING BY AFTERNOON HAS GENERALLY RESULTED IN DEW POINT VALUES
AROUND 60 DEGREES WHICH CONVERTS TO AROUND 20-25 PERCENT HUMIDITY.
THESE LOWER HUMIDITY VALUES ARE THE PRIMARY REASON FOR NOT ISSUING A
HEAT ADVISORY AT THIS TIME...EVEN THOUGH IT IS HOT OUTSIDE. LOWER
HUMIDITY GENERALLY MEANS THAT TEMPERATURES WILL FALL QUICKER IN THE
EVENING AFTER LOSS OF INCOMING SOLAR RADIATION. OVERNIGHT LOWS HAVE
BEEN DROPPING TO AROUND 70 DEGREES IN OUTLYING AREAS AND AROUND 75
IN URBAN AREAS. IN ADDITION...SOME SLIGHTLY DRIER AIR MAY WORK INTO
THE EASTERN COUNTIES OVERNIGHT AND INTO WEDNESDAY WHICH IS CURRENTLY
WHERE THE BEST MOISTURE IS LOCATED.
THE ONLY SYSTEM OF ANY SIGNIFICANCE TO AFFECT THE REGION IS
CURRENTLY MOVING FROM THE WESTERN GULF INTO SOUTH TEXAS. THE VERY
HOT TEMPERATURES HAS RESULTED IN A NEARLY UNCAPPED ENVIRONMENT
ACROSS THE FAR SOUTHERN COUNTIES INTO SOUTHEAST TEXAS. WEAK
FORCING FROM THE DISTURBANCE IS SUFFICIENT FOR ISOLATED
THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS ARE EXPECTED TO BE
SEVERE GIVEN MODERATE INSTABILITY AND VERY LARGE TEMP/DEWPOINT
DEPRESSIONS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD ALTHOUGH
THE STRONGEST CELLS COULD PRODUCE SOME LARGE HAIL. GIVEN THE
EXPECTED ISOLATED NATURE OF THE CONVECTION WILL CONTINUE WITH THE
10 POPS ACROSS THE FAR SOUTHERN COUNTIES.
THE UPPER RIDGE WILL ACTUALLY GET SQUASHED A BIT TOMORROW AS A
STRONG TROF MOVES INTO THE HIGH PLAINS AND THE INVERTED TROF TO
THE SOUTH SLOWLY PASSES BY. IN ADDITION...WIND FIELDS WILL BECOME
MORE EASTERLY AND SOUTHEAST BY LATE AFTERNOON. THIS SUGGESTS THAT
TEMPERATURES MAY BE A DEGREE OR TWO COOLER TOMORROW AFTERNOON
ACROSS THE REGION. THE UPPER RIDGE WILL GRADUALLY BECOME CENTERED
A LITTLE FARTHER WEST OVER THE NEXT SEVERAL DAYS WHICH SHOULD
ALLOW TEMPS TO DROP BACK INTO THE UPPER 90S. YOU MAY NOT NOTICE
MUCH RELIEF HOWEVER AS MOISTURE WILL INCREASE ACROSS THE REGION
RESULTING IN HIGHER HEAT INDEX VALUES. A WEAK INVERTED TROF WILL
LINGER ACROSS CENTRAL AND NORTH TEXAS INTO THE WEEKEND WHICH MAY
ALLOW FOR SOME ISOLATED CONVECTION BUT AT THIS TIME WILL KEEP THE
FORECAST DRY.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 105 75 102 76 / 0 0 0 5 5
WACO, TX 77 105 75 103 76 / 5 5 5 5 5
PARIS, TX 69 101 69 99 73 / 0 0 0 5 5
DENTON, TX 72 103 71 101 74 / 0 0 0 5 5
MCKINNEY, TX 72 102 71 101 75 / 0 0 0 5 5
DALLAS, TX 77 106 76 102 77 / 0 0 0 5 5
TERRELL, TX 73 102 71 101 75 / 5 0 0 5 5
CORSICANA, TX 75 101 73 101 75 / 5 5 5 5 5
TEMPLE, TX 76 102 74 101 73 / 10 5 5 5 5
MINERAL WELLS, TX 72 104 72 102 74 / 0 0 0 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 2:21 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE JUN 26 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
321 PM CDT TUE JUN 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING...
GENERALLY SOUTHEAST OF AN ATHENS...WACO...TO LAMPASAS LINE. IF
ANY STORMS DO DEVELOP THEY WILL BE CAPABLE OF DOWNBURST WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTERNOON HEAT INDEX VALUES MAY AGAIN TOP 105 DEGREES ACROSS
PARTS OF NORTH TEXAS WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heat, Bell
- When
- June 26, 4:00 PM CST
- Where
- Bell forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
A 42-year-old male died from a heat stroke in Harker Heights. The man was working outside at the time of the stroke. Temperatures were around 105 degrees at the time.
Heat, Denton
- When
- June 26, 11:59 PM CST
- Where
- Denton forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Denton County reported 4 heat related illnesses during the month of June.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Bell | 2012-06-26 | 42 | Male | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, June 26, 20129 injured · $40,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$79,000 · 1 in hail · 7 events
- Wildfire in Kansas, June 26 to 27, 2012$90,000 · 1 event
- Coastal Flood in Florida, June 26, 2012$70,000 · 1 event
- Hail and Damaging Winds in Montana, June 26, 2012$46,000 · 1 in hail · 9 events
- Drought in Kansas, June 26 to 30, 201220 events
- Drought in Wisconsin, June 26 to 30, 201220 events
- Damaging Winds in Texas, June 26, 2012$18,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 26, 2012$20,000 · 65 kt wind · 4 events
- Excessive Heat in South Dakota, June 26 to 27, 201218 events
- Drought in Tennessee, June 26 to 30, 201215 events
- High Wind in Montana, June 26, 201267 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390432, 390433.